Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hypoglycemia
    avatar
    shanna105 posted:
    Hi there. I was diagnosed with Crohn's a little over 10 years ago. I am not currently on any medication, and had been controlling my symptoms fairly well with healthy diet. While flaring, I frequently experience hypoglycemia-type episodes, including nausea within an hour or two after eating, dizziness directly after eating, and irritability that goes away after eating easy sugar. I've not found any references that directly link crohn's-induced hypoglycemia (though hypoglycemia references alimentary hypoglycemia, caused when stomach contents empty into the intestines too rapidly), and just wondering if anyone else has this problem and any tips or advice for dealing with it. Thanks!
    Reply
     
    avatar
    Elizabeth_WebMD_Staff responded:
    Hi shanna,

    I am bumping this up to see if any of our other members are experiencing this.

    Anyone else experiencing symptoms like hypoglycemia when flaring?

    Elizabeth
     
    avatar
    OyWithThePoodlesAlready replied to Elizabeth_WebMD_Staff's response:
    I sometimes have trouble when I haven't eaten in a while with shaking and crazy hunger, and it takes something like a snickers bar to get me back to good, but no problems after eating, and I haven't noticed if its better or worse in relation to the Crohn's.

    are you on prednisone? I think it can mess with your blood sugar. When I first started, I was crazy thirsty and my GI had my GP test my sugar levels.

    Ali
     
    avatar
    lahow replied to Elizabeth_WebMD_Staff's response:
    I get lightheaded and dizzy at times with a flare. I can eat healthy meals (like oatmeal or eggs and toast), and my sugar still drops to the 30s a couple hours later. I've had paramedics make me eat something like a sandwich and retest an hour later. My sugar will sometimes still only be in the 50s.
     
    avatar
    Jmoroni78 responded:
    Shanna105 I have the same symptoms for years, and since I started my cimzia treatments I don't have them nearly as often and nowhere near as bad. So I am certain my battle with hypoglycemia is related to my Crohn's. It would be my guess that it has something to with malabsorption caused by the inflammation, but my doctors won't confirm or deny.


    Spotlight: Member Stories

    I came down with Ulcerative Colitis in 1984, long before I ever heard of the internet. Thus I only wish I had more resources to choose from back then....More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.